Alert archive / California / Frost Advisories in 2022
Frost Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 10, 2022, 2:05 PM PST for Humboldt County, California. It took effect at Mar 11, 2022, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2022, 2:05 PM PST (22:05 UTC)
- In effect from
- Mar 11, 2022, 12:00 AM PST
- Expired
- Mar 11, 2022, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS76 KEKA 102205 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 PM PST Thu Mar 10 2022 CAZ109>115-110615- /O.NEW.KEKA.FZ.W.0006.220311T0800Z-220311T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 205 PM PST Thu Mar 10 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-110615- /O.NEW.KEKA.FR.Y.0005.220311T0800Z-220311T1700Z/ Northern Humboldt Coast- 205 PM PST Thu Mar 10 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
191 WWUS76 KEKA 110601 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1001 PM PST Thu Mar 10 2022 CAZ109>115-111415- /O.CON.KEKA.FZ.W.0006.220311T0800Z-220311T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 1001 PM PST Thu Mar 10 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Mendocino and Lake Counties. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-111415- /O.CON.KEKA.FR.Y.0005.220311T0800Z-220311T1700Z/ Northern Humboldt Coast- 1001 PM PST Thu Mar 10 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt County Coast. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
467 WWUS76 KEKA 111148 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 348 AM PST Fri Mar 11 2022 CAZ109>115-111700- /O.CON.KEKA.FZ.W.0006.000000T0000Z-220311T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 348 AM PST Fri Mar 11 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake, Southern Lake and Northwestern Mendocino Interior Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ103-111700- /O.CON.KEKA.FR.Y.0005.000000T0000Z-220311T1700Z/ Northern Humboldt Coast- 348 AM PST Fri Mar 11 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
967 WWUS76 KEKA 111645 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PST Fri Mar 11 2022 CAZ109>115-111745- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-220311T1700Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 845 AM PST Fri Mar 11 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ103-111745- /O.EXP.KEKA.FR.Y.0005.000000T0000Z-220311T1700Z/ Northern Humboldt Coast- 845 AM PST Fri Mar 11 2022 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 10, 3:48 AM PST, 10 hours 17 minutes earlier.
Area forecast discussion, Mar 10, 3:48 AM PST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
348 AM PST Thu Mar 10 2022
.SYNOPSIS...Temperatures will rebound nicely today after a chilly
start for some, while the gusty east-northeast winds ease. High
pressure ridging will move in and promote a dry and warming trend
through the end of the work week, followed by periods of widespread
beneficial rainfall Saturday through Tuesday.
&&
.DISCUSSION...A passing upper-shortwave trough generated some light
rainfall and left patches of poorly modeled lingering moisture and
cloud cover in its wake overnight. This hindered some zones from
efficient boundary layer decoupling. For tonight, light drying
offshore flow and clear skies will allow for another good shot at
decoupling to occur with more frost and freezes for valleys and some
coastal regions. The gusty ridgetop winds will quickly lessen as the
day progresses while building high pressure nudges temperatures
higher, warming into the mid to upper 60's for much of the inland
valleys. Temperatures will see further warming on Friday as the
building ridge axis moves overhead.
On Saturday, a trough of low pressure will push NE from the Pacific
over the weakening ridge while dragging a precipitating front
into the region, and creating gusty southerly winds. Rainfall
amounts will range from around a tenth of an inch in Trinity and
Mendocino Counties, to around a half inch in Del Norte County. A
more substantial Northeast Pacific low in size and strength will
form later in the weekend, and will flatten the ridge and
potentially aim an IVT plume with more substantial widespread
beneficial rainfall Monday and Tuesday.
&&
.AVIATION...Low clouds have been lingering around Humboldt Bay and
over the Eel Delta early this morning. Offshore flow has been
scouring out the coastal low clouds elsewhere, however shallow moist
air and low clouds remained trapped in many of the river valleys of
Humboldt County. Conditions will improve today as diurnal heating
and mixing brings drier air aloft down to the valley floors. The
risk for stratus returning to the coastal terminals tonight is near
zero as offshore flow resumes. Some mist and haze will be possible
during the evening, before light and drying easterlies kick in.
&&
.MARINE...Northerly winds will start to diminish today and continue
on a downward trend tonight through Friday. North wind gusts up to
25 kt will likely persist in the lee of Cape Mendocino through the
day and the small craft advisory has been extended til 3 PM. Steep
northerly waves will also steadily subside today through Friday. A
small west around 3 feet will decay through Friday.
Southerly winds and wind waves will increase on Saturday as a front
approaches. Brief gale force gusts are expected Saturday afternoon
north of Cape Mendocino as a front moves across the northern waters.
A long period westerly swell is forecast to arrive on Saturday and
build to around 8 ft by Sunday. A stronger front is forecast to
impact the waters with robust southerly winds and elevated seas
early next week, Monday into Tuesday that is.
&&
.FIRE WEATHER...Gusty east-northeast winds will begin to ease
across exposed ridges in Mendocino and Lake Counties as the
morning progresses. However, a critically dry airmass will spread
across the region...particularly this afternoon, with relative
humidity values falling into the teens and single digits. Locally
elevated fire weather conditions will be possible across the
ridges of Lake and Mendocino Counties as a result.
Garner/JJW
&&
.BEACH HAZARDS...A larger swell is forecast to bring breaking
waves to around 20 feet to Northwest California beaches early on
the 15th. ENP guidance also indicates the forerunners of this
swell will lead to a moderate sneaker wave threat during the mid
to late evening hours on the 14th.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Warning until 9 AM PST this morning for CAZ101-103-
109-112-113-115.
Hard Freeze Warning until 9 AM PST this morning for CAZ110-
111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon PST today for PZZ470.
Small Craft Advisory until 6 AM PST early this morning for
PZZ455.
Small Craft Advisory until 3 PM PST this afternoon for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 10, 2:05 PM PST, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 205 PM PST Thu Mar 10 2022 CAZ101-102-104>108-112-115-112215- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- Southern Lake- 205 PM PST Thu Mar 10 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>111-113-114-112215- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake- 205 PM PST Thu Mar 10 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-112215- Northern Humboldt Coast- 205 PM PST Thu Mar 10 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:46 AM PST | Gale Watch | EKA | 26 hr | |
| Mar 10, 2:05 PM PST | Freeze Warning | EKA | Lake, Mendocino | 19 hr |
| Mar 10, 2:51 PM PST | Small Craft Advisory | EKA | 6 days |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.